MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TFGT-19A
Medical Device Problem Codes Calcified (1077); Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816)
Date of Event 04/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent double valve replacement (dvr) using 19mm trifecta and 27mm epic valve.The annular dimensions were approximately 21 mm for the aortic valve and 29 mm for the mitral valve.On (b)(6) 2025, the patient presented with shortness of breath.On (b)(6) 2025, the patient required a redo procedure due to the onset of aortic stenosis.The trifecta valve was explanted and a new 21mm sjm regent heart valve w/ flex cuff valve was implanted.The explanted trifecta was calcified.The 27mm epic valve was explanted and a new 21mm sjm regent heart valve was implanted.The patient was reported hospitalized.
 
Additional Manufacturer Narrative
Explant due to aortic valve stenosis, calcification, and shortness of breath was reported.The device was returned to abbott for investigation and found cusp 1 and 2 contained tears and were calcified.There was fibrous pannus ingrowth, and fibrous thickening.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the reported aortic valve stenosis appears to be related to the patient condition (pannus formation, calcification, and fibrous thickening).However, the cause of the pannus and calcification formation could not be conclusively determined.The cause of the tear could not be conclusively determined.The reported hospitalization and surgical intervention were results of case-specific circumstances as the patient was admitted, the valve was explanted, and a replacement valve was implanted.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22190276
Report Number2135147-2025-03100
Device Sequence Number8629200
Product Code LWR
UDI-Device Identifier05415067018205
UDI-Public(01)05415067018205(17)211003
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/03/2021
Device Model NumberTFGT-19A
Device Catalogue NumberTFGT-19A
Device Lot Number6177724
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age39 YR
Patient SexFemale